Sunday, 21 April, 2024

31 Mar 2014 | Australasian Dental Practice

news > Spectrum > Page 60

Paracetamol and ibuprofen now in a single pill

New Products

Maxigesic®, a new analgesic invented by Perth-born Dr Hartley Atkinson, is the first and only pain medication available here to combine paracetamol and ibuprofen in one tablet, offering at least 32% more pain relief (data on file).


Dr Atkinson said his company developed the ground-breaking Maxigesic while trying to find a more effective alternative to combination painkiller products.

"Combination products traditionally use paracetamol or ibuprofen as the basic active ingredient then add codeine to amplify the effect. However, codeine is an opiate and there is growing concern over its potential for misuse," Dr Atkinson said.

In a world-first, Maxigesic takes two trusted active pain ingredients, paracetamol 500mg and ibuprofen 150mg and combines them in a specific formulation - without codeine. Together they work in different, complementary ways to reduce pain and inflammation and provide significantly more effective pain relief than either paracetamol or ibuprofen alone.

Maxigesic is now available in leading pharmacies as a Pharmacist-Only (S3) Medicine in packs of 10, 16 and 30 tablets. It has been sold in New Zealand pharmacies since 2009, where it recently reached the milestone of 10 million tablets sold.

Dr Atkinson's AFT Pharmaceuticals has successfully out-licensed the Maxigesic intellectual property to over 40 countries and through these licenses is well-positioned to tap into the US$4.1billion global over-the-counter global painkiller market.

Maxigesic film coated tablets (Paracetamol 500mg and Ibuprofen 150mg; 10s, 16s and 30s) are a Pharmacist Only (S3) Medicine for the temporary relief of pain and reduction of fever. Please review the full PI before recommending, available on request from AFT Pharmaceuticals. The usual dosage for Adults and Children over 12 years is 1-2 tablets taken every 6 hours with a full glass of water, as required, up to a maximum of 8 tablets in 24 hours. Do not take more than 8 tablets in a 24 hour period. Incorrect use can be harmful. Do not use in children under 12 years or if you have kidney disease. Do not use if you have asthma or a stomach ulcer. Do not exceed the daily recommended dose. Always read the label and use strictly as directed. If symptoms persist or side effects develop, contact your healthcare professional. AFT Pharmaceuticals Pty Ltd, Sydney. Patent No. 2005260243.

Related Products

Related Contacts

Techniques

Finance

Management

Techniques

Stream the latest dental videos...
ASIGA UltraGLOSS

Sponsored Links...

Upcoming Events...

Apr 19 2024

IDEM Singapore 2024

Singapore, SINGAPORE

Apr 23 2024
Apr 24 2024
May 01 2024
May 02 2024
May 09 2024
May 11 2024
May 14 2024
May 22 2024
May 24 2024
May 29 2024
May 30 2024
May 31 2024

Scottish Dental Show 2024

Glasgow, UNITED KINGDOM

May 31 2024

Famdent Show Mumbai 2024

Mumbai, INDIA

Jun 01 2024
Jun 06 2024
Jun 09 2024
Jun 11 2024
Jun 22 2024
Jul 13 2024
Jul 16 2024
Jul 25 2024
Aug 23 2024
Aug 29 2024

Practical Endodontics Workshop

Sydney, AUSTRALIA

Sep 07 2024
Sep 14 2024
Sep 26 2024
Oct 03 2024
Oct 10 2024
Oct 17 2024

ADOHTA 2024 National Congress

Sydney, AUSTRALIA

Oct 24 2024
Nov 13 2024
Nov 29 2024
Mar 25 2025

IDS 2025

Cologne, GERMANY

May 08 2025